Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2010, 4:20 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2010, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 17, 2010, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 99 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160
WUUS54 KMOB 172120
SVRMOB
FLC091-113-172200-
/O.NEW.KMOB.SV.W.0080.100617T2120Z-100617T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT THU JUN 17 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
SOUTH CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 500 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 13 MILES SOUTHEAST OF HAROLD...
OR ABOUT 11 MILES NORTHWEST OF FORT WALTON BEACH...AND MOVING WEST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN SANTA ROSA COUNTY AT 430 PM CDT
RURAL SOUTHWESTERN OKALOOSA COUNTY AT 430 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3045 8694 3046 8694 3047 8696 3051 8703
3054 8702 3055 8701 3055 8703 3045 8706
3045 8708 3070 8705 3062 8662 3044 8665
TIME...MOT...LOC 2119Z 097DEG 13KT 3054 8674
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:46 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 17, 3:46 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 346 PM CDT THU JUN 17 2010 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...HOT...MUGGY PATTERN CONTINUES WITH MAINLY AFTERNOON THUNDERSTORMS DEVELOPING AND DISSIPATING DURING THE EVENING. THUNDERSTORMS WILL AGAIN GRADUALLY DISSIPATE THIS EVENING AND FORM OVER THE GULF DURING THE OVERNIGHT HOURS. THUNDERSTORMS WILL DEVELOP NEAR THE COAST TOMORROW AFTERNOON AND GRADUALLY DEVELOP NORTHWARD. ONCE AGAIN HEAT INDICES WILL RISE INTO THE 100 TO 105 RANGE. /08 JW .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...VERY PERSISTENT WEATHER REGIME TO CONTINUE AS BROAD RIDGE ALOFT AND WEAK SURFACE LOW PRESSURE DOMINATE LOCAL SENSIBLE WEATHER. CYCLE WILL CONTINUE WITH OVERNIGHT LOWS ALONG AND NEAR THE COAST ONLY FALLING INTO THE MID TO UPPER 70S AND LOW TO MID 70S AT MORE INLAND SITES. DAYTIME HIGH TEMPERATURES WILL GENERALLY REACH INTO THE MID 90S AND OCNLY UPPER 90S WHILE COASTAL LOCATIONS WILL SEE LOW 90S. WIDESPREAD AFTERNOON HEAT INDICES WILL CONTINUE TO CLIMB INTO THE 100 TO 105 DEGREE RANGE. THE CYCLE OF PRIMARILY AFTERNOON THUNDERSTORM DEVELOPMENT WILL CONTINUE. AS WELL...WEAK STEERING FLOW ALOFT WILL RESULT IN LITTLE TO NO MOVEMENT WITH THESE STORMS...CREATING THE POTENTIAL FOR LOCALIZED HEAVY RAINFALLS AMOUNTS. /08 JW && .AVIATION [17/18Z]...EXPECT ISO/SCT TSRA THROUGH THE COURSE OF THE AFTERNOON INTO EARLY EVENING. IFR/MVFR VISIBILITIES AT TIMES DUE TO MODERATE/HEAVY RAINS...WITH BRIEF STRONG CONVECTIVE WINDS AND DOWNBURSTS...AND FREQUENT LIGHTNING ALL POSSIBLE IN AND NEAR STORMS AFT 20Z. AS TSTMS DECREASE BY 02Z...EXPECT LEFT OVER MID/HIGH LEVEL CLOUD DEBRIS TO SET UP. /22 && .MARINE...SURFACE HIGH PRESSURE CENTERED OVER THE NORTHERN GULF OF MEXICO WILL SHIFT WESTWARD INTO THE NORTHWESTERN GULF BY THE WEEKEND. A WEAK COLD FRONT APPROACHING FROM THE NORTH WILL STALL NEAR THE COAST ON FRIDAY. THE WEAK PRESSURE PATTERN TO FOLLOW WILL RESULT IN A LIGHT WIND FLOW OVER THE NEXT SEVERAL DAYS...WITH MAINLY A SOUTHWESTERLY WIND FLOW OCCURRING DURING THE AFTERNOON AND EVENING...AND MAINLY A NORTHWESTERLY WIND FLOW OCCURRING DURING THE OVERNIGHT HOURS. SEAS NEAR A FOOT. WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER IN THUNDERSTORMS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 94 73 93 / 20 30 20 30 PENSACOLA 77 93 77 93 / 20 30 20 30 DESTIN 79 92 79 90 / 20 50 20 30 EVERGREEN 71 96 72 95 / 20 30 20 30 WAYNESBORO 71 95 71 95 / 20 40 20 30 CAMDEN 73 95 72 95 / 20 30 20 30 CRESTVIEW 71 97 72 95 / 20 40 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 5:30 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU JUN 17 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. TORRENTIAL DOWNPOURS...WIND GUSTS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING STRIKES ARE THE PRIMARY THREATS FROM ANY STRONGER STORMS. THE RISK FOR SEVERE WEATHER IS LOW TODAY...BUT CAN STILL OCCUR ON AN ISOLATED BASIS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OUTLOOK PERIOD. LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES WILL ALL BE A THREAT IN STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE STORMS IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.